MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG,BIOPSY NEEDLE

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG,BIOPSY NEEDLE
Model Number G34785
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Fnb procedure was being performed with echo-hd-3-20-c.1st puncture was successful.But at the 2nd puncture, the assistant nurse found that the needle tip bent.She was worried about the needle broken.So the physician withdrew the needle out of the scope and session repeated with another new needle.With 2nd needle, 3rd session finished successfully.But at the beginning of 4th session, the physician found that the needle tip bent.So he change new needle again.This case finished at 5th sessions with 3 procore needles.Additional information received on 25sep2025.1.Was puncture of the targeted site difficult? no.2.What is the scope manufacturer and model number that was used? olympus, uct-260.3.Was the scope recently service/repaired? no.4.Was the device used in a tortuous position? no.5.Was force required to remove the device? no.6.When was the issue noted? e.G., on advancement of the sheath/needle or on needle retraction? 7.Were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior tore turn? (if yes, please specify what additional defect(s) were observed and where on the device this was observed) no 8.If the report involves a kink, bend, or break in the needle, where is this located on the device (handle end (proximal end) or patient end (distal end)? n/a, handle end, patient end luer lock bent 9.Was gaining access to the target site difficult? no 10.Was force required on insertion of device into scope? no 11.Was resistance felt while inserting the device through the scope? n/a, yes, no 12.If the device was kinked below the sheath extender, was the kink observed before inserting the device into the scope? n/a, yes, no 13.When was the issued with the product noted? on advancement of the sheath/needle or on needle retraction? 14.Was the endoscope in a flexed or twisted position at any time during the procedure? yes 15.Was the syringe used during the procedure, after the stylet was removed? yes 16.Was difficulty experienced while retracting the needle? yes 17.Was it possible to be fully retract before removing the needle from the patient? yes, but a little bit tight to remove them all.18.How many samples were obtained (passes completed) with this needle? 2 samples were obtained with 2 needles( one sample was obtained per single needle) 19.When the needle tip was advanced into the target site was the distal scope position adjusted so as to strain or flex the needle? n/a 20.For procore needle, is the device damage located at the notch/core trap? n/a, yes, no (if no, please specify where the damage is located) 21.Was there difficulty locking the sheath (or needle) in place or slipping experienced during use? yes 22.Was the stylet fully in place inside the needle when advancing into the targeted site? yes 23.Were the 2 used needles with the kink/break issue the same lot #? yes.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation for the echo-hd-3-20-c devices of lot c2310720 were not returned for evaluation.With the information provided a document-based investigation was conducted.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number c2310720 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number c2310720 confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the instructions for use, ifu0077 which accompanies this device, instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis definitive root cause could not be determined from the investigation.A possible root cause could be attributed to damage to the patient end of the needle during insertion/advancement down the scope resulting in the needle kinking distally.It is also possible the actual lesion was hard leading to the distal end of the needle to kink during the second puncture on the first needle and the 4th puncture on the 2nd needle.However, as the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.Confirmation of complaint complaint is confirmed based on the customers and/or rep testimony.Corrective action/ correction complaints of this nature will continue to be monitored for similar events summary of investigation according to the customer the needle tip of the echo-hd-3-20-c devices of lot c2310720 bent during attempted punctures.Confirmed quantity of 02 device, confirmed used.User changed to another needle to continue the procedure.A possible root cause could be attributed to damage to the patient end of the needle during insertion/advancement down the scope resulting in the needle kinking distally.It is also possible the actual lesion was hard leading to the distal end of the needle to kink during the second puncture on the first needle and the 4th puncture on the 2nd needle.
 
Event or Problem Description
Cancellation report is being submitted due to the completion of the investigation on 21-nov-25.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.Low risk of failure mode indicates no potential for serious injury if the malfunction were to recur.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG,BIOPSY NEEDLE
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23309647
Report Number3001845648-2025-00521
Device Sequence Number5788688
Product Code FCG
UDI-Device Identifier00827002347854
UDI-Public(01)00827002347854(17)280616(10)C2310720
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K210476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34785
Device Catalogue NumberECHO-HD-3-20-C
Device Lot NumberC2310720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/22/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown